Alert archive / California / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Sep 9, 2011, 4:58 AM PDT. It took effect at Sep 9, 2011, 11:00 AM PDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2011, 4:58 AM PDT (11:58 UTC)
- In effect from
- Sep 9, 2011, 11:00 AM PDT
- Expired
- Sep 10, 2011, 8:47 PM PDT
- In force
- 34 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
634 WWUS86 KHNX 091158 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 458 AM PDT FRI SEP 9 2011 ...DRY THUNDERSTORMS POSSIBLE FRIDAY AFTERNOON AND NIGHT... .AN UPPER LEVEL LOW PRESSURE AREA OVER THE GREAT BASIN WILL DRIFT SOUTHWEST AND BE NEAR THE CENTRAL CALIFORNIA COAST FRIDAY EVENING. THE FLOW ALOFT WILL GRADUALLY TURN TO THE EAST AND NORTHEAST FRIDAY. THIS WILL ALLOW THUNDERSTORMS TO DEVELOP OVER THE SIERRA CREST FRIDAY...THEN DRIFT WESTWARD OVER THE FOOTHILLS IN THE AFTERNOON AND NIGHT. AS THE THUNDERSTORMS DRIFT WEST TOWARD THE LOWER ELEVATIONS...MUCH OF THE RAINFALL MAY EVAPORATE BEFORE REACHING THE GROUND. THIS COULD RESULT IN SCATTERED DRY LIGHTNING STRIKES BELOW 5000 FEET. CAZ293-294-296-297-092000- /O.UPG.KHNX.FW.A.0001.110909T1800Z-110910T1200Z/ /O.NEW.KHNX.FW.W.0001.110909T1800Z-110910T1200Z/ MARIPOSA/MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON NATIONAL PARK- TULARE COUNTY MOUNTAINS- 458 AM PDT FRI SEP 9 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT SATURDAY FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE SOUTHERN SIERRA NEVADA BELOW 5000 FEET... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...SIERRA NEVADA ZONES 293...294...296...AND 297 BELOW 5000 FEET. * TIMING...THUNDERSTORMS DEVELOPING OVER THE SIERRA CREST FRIDAY MORNING...SPREADING INTO THE LOWER ELEVATIONS FRIDAY AFTERNOON AND NIGHT. STORMS ARE EXPECTED TO BE MAINLY DRY BELOW 5000 FEET. * OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE IN AND NEAR THUNDERSTORMS. * IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT NEAR AND BELOW 5000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
6 follow-up statements
298 WWUS86 KHNX 091947 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1247 PM PDT FRI SEP 9 2011 ...DRY THUNDERSTORMS POSSIBLE FRIDAY AFTERNOON THROUGH SATURDAY NIGHT... .AN UPPER LEVEL LOW PRESSURE AREA WILL MOVE OVER CENTRAL CALIFORNIA THIS AFTERNOON AND WILL REMAIN OVER THE AREA THROUGH THE WEEKEND. THE FLOW ALOFT WILL TURN TO THE EAST AND NORTHEAST THIS AFTERNOON. THIS WILL ALLOW THUNDERSTORMS TO DEVELOP OVER THE SIERRA TO DRIFT WESTWARD OVER THE FOOTHILLS THIS AFTERNOON AND TONIGHT. AS THE THUNDERSTORMS DRIFT WEST TOWARD THE LOWER ELEVATIONS... MUCH OF THE RAINFALL MAY EVAPORATE BEFORE REACHING THE GROUND. THIS COULD RESULT IN SCATTERED DRY LIGHTNING STRIKES BELOW 5000 FEET. THE THREAT OF DRY THUNDERSTORMS WILL CONTINUE OVER THE LOWER ELEVATIONS OF SIERRA NEVADA AND THE FOOTHILLS AND ARE ALSO POSSIBLE OVER THE MOUNTAINS OF KERN COUNTY SATURDAY AND SATURDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO BE WETTER ON SUNDAY. CAZ293-294-296-297-100400- /O.EXT.KHNX.FW.W.0001.000000T0000Z-110911T0700Z/ MARIPOSA/MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON NATIONAL PARK- TULARE COUNTY MOUNTAINS- 1247 PM PDT FRI SEP 9 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT PDT SATURDAY NIGHT FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE SOUTHERN SIERRA NEVADA BELOW 5000 FEET... THE RED FLAG WARNING FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS IS NOW IN EFFECT UNTIL MIDNIGHT PDT SATURDAY NIGHT. * AFFECTED AREA...SIERRA NEVADA ZONES 293...294...296...AND 297 BELOW 5000 FEET. * TIMING...THUNDERSTORMS DEVELOPING OVER THE SIERRA NEVADA WILL SPREAD INTO THE LOWER ELEVATIONS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL CONTINUE OVER THESE SAME AREAS SATURDAY THROUGH SATURDAY NIGHT. THE STORMS ARE EXPECTED TO BE MAINLY DRY BELOW 5000 FEET. * OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE IN AND NEAR THUNDERSTORMS. * IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT NEAR AND BELOW 5000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ295-100400- /O.NEW.KHNX.FW.A.0002.110910T1900Z-110911T0700Z/ KERN COUNTY MOUNTAINS- 1247 PM PDT FRI SEP 9 2011 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE KERN COUNTY MOUNTAINS... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A FIRE WEATHER WATCH FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * AFFECTED AREA...THE KERN COUNTY MOUNTAINS...FIRE ZONE 295. * TIMING...THUNDERSTORMS MAY DEVELOP OVER THE MOUNTAINS OF KERN COUNTY SATURDAY AFTERNOON AND CONTINUE SATURDAY EVENING. THE STORMS ARE EXPECTED TO BE MOSTLY DRY. * OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE IN AND NEAR THUNDERSTORMS. * IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE FIRE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ BEAN
701 WWUS86 KHNX 100359 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 859 PM PDT FRI SEP 9 2011 ...DRY THUNDERSTORMS POSSIBLE THROUGH SATURDAY NIGHT... .AN UPPER LEVEL LOW PRESSURE AREA WILL ANCHOR ITSELF OFF THE SOUTHERN CALIFORNIA COAST THIS WEEKEND AND PRODUCE AN ENVIRONMENT FAVORABLE FOR DRY THUNDERSTORMS THROUGH SATURDAY NIGHT. A PREVAILING EASTERLY FLOW ALOFT WILL CARRY THUNDERSTORMS OUT OF THE MOUNTAINS AND INTO THE LOWER FOOTHILLS. A DEEPER INFLUX OF MOISTURE LATER THIS WEEKEND WILL BRING A BETTER CHANCE OF WETTING RAIN FROM THUNDERSTORMS ON SUNDAY. CAZ293-294-296-297-101200- /O.CON.KHNX.FW.W.0001.000000T0000Z-110911T0700Z/ MARIPOSA/MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON NATIONAL PARK- TULARE COUNTY MOUNTAINS- 859 PM PDT FRI SEP 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT SATURDAY NIGHT FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE SOUTHERN SIERRA NEVADA BELOW 5000 FEET... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT SATURDAY NIGHT. * AFFECTED AREA...SIERRA NEVADA ZONES 293...294...296...AND 297 BELOW 5000 FEET. * TIMING...THUNDERSTORMS DEVELOPING OVER THE SIERRA NEVADA WILL SPREAD INTO THE LOWER ELEVATIONS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL CONTINUE OVER THESE SAME AREAS SATURDAY THROUGH SATURDAY NIGHT. THE STORMS ARE EXPECTED TO BE MAINLY DRY BELOW 5000 FEET. * OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE IN AND NEAR THUNDERSTORMS. * IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT NEAR AND BELOW 5000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ295-101200- /O.CON.KHNX.FW.A.0002.110910T1900Z-110911T0700Z/ KERN COUNTY MOUNTAINS- 859 PM PDT FRI SEP 9 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE KERN COUNTY MOUNTAINS... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * AFFECTED AREA...THE KERN COUNTY MOUNTAINS...FIRE ZONE 295. * TIMING...THUNDERSTORMS MAY DEVELOP OVER THE MOUNTAINS OF KERN COUNTY SATURDAY AFTERNOON AND CONTINUE SATURDAY EVENING. THE STORMS ARE EXPECTED TO BE MOSTLY DRY. * OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE IN AND NEAR THUNDERSTORMS. * IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE FIRE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ DURFEE
466 WWUS86 KHNX 100406 CCA RFWHNX URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HANFORD CA 904 PM PDT FRI SEP 9 2011 ...DRY THUNDERSTORMS POSSIBLE THROUGH SATURDAY NIGHT... .AN UPPER LEVEL LOW PRESSURE AREA WILL ANCHOR ITSELF OFF THE SOUTHERN CALIFORNIA COAST THIS WEEKEND AND PRODUCE AN ENVIRONMENT FAVORABLE FOR DRY THUNDERSTORMS THROUGH SATURDAY NIGHT. A PREVAILING EASTERLY FLOW ALOFT WILL CARRY THUNDERSTORMS OUT OF THE MOUNTAINS AND INTO THE LOWER FOOTHILLS. A DEEPER INFLUX OF MOISTURE LATER THIS WEEKEND WILL BRING A BETTER CHANCE OF WETTING RAIN FROM THUNDERSTORMS ON SUNDAY. CAZ293-294-296-297-101230- /O.COR.KHNX.FW.W.0001.000000T0000Z-110911T0700Z/ MARIPOSA/MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON NATIONAL PARK- TULARE COUNTY MOUNTAINS- 904 PM PDT FRI SEP 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT SATURDAY NIGHT FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE SOUTHERN SIERRA NEVADA BELOW 5000 FEET... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT SATURDAY NIGHT. * AFFECTED AREA...SIERRA NEVADA ZONES 293...294...296...AND 297 BELOW 5000 FEET. * TIMING...THUNDERSTORMS DEVELOPING OVER THE SIERRA NEVADA WILL DRIFT INTO THE LOWER ELEVATIONS TONIGHT THROUGH SATURDAY NIGHT. THE STORMS ARE EXPECTED TO BE MAINLY DRY BELOW 5000 FEET. * OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE IN AND NEAR THUNDERSTORMS. * IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT NEAR AND BELOW 5000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ CAZ295-101230- /O.CON.KHNX.FW.A.0002.110910T1900Z-110911T0700Z/ KERN COUNTY MOUNTAINS- 904 PM PDT FRI SEP 9 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE KERN COUNTY MOUNTAINS... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * AFFECTED AREA...THE KERN COUNTY MOUNTAINS...FIRE ZONE 295. * TIMING...THUNDERSTORMS MAY DEVELOP OVER THE MOUNTAINS OF KERN COUNTY SATURDAY AFTERNOON AND CONTINUE SATURDAY EVENING. THE STORMS ARE EXPECTED TO BE MOSTLY DRY. * OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE IN AND NEAR THUNDERSTORMS. * IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE FIRE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ DURFEE
746 WWUS86 KHNX 101231 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 531 AM PDT SAT SEP 10 2011 ...DRY THUNDERSTORMS POSSIBLE THROUGH SATURDAY NIGHT... .AN UPPER LEVEL LOW PRESSURE AREA WILL ANCHOR ITSELF OFF THE SOUTHERN CALIFORNIA COAST THIS WEEKEND AND PRODUCE AN ENVIRONMENT FAVORABLE FOR DRY THUNDERSTORMS OVER THE SOUTHERN SIERRA NORTH OF KERN COUNTY THROUGH SATURDAY NIGHT. A PREVAILING EASTERLY FLOW ALOFT WILL CARRY THUNDERSTORMS OUT OF THE MOUNTAINS AND INTO THE LOWER FOOTHILLS. A DEEPER INFLUX OF MOISTURE LATER THIS WEEKEND WILL BRING A BETTER CHANCE OF WETTING RAIN FROM THUNDERSTORMS ON SUNDAY. CAZ295-101345- /O.CAN.KHNX.FW.A.0002.110910T1900Z-110911T0700Z/ KERN COUNTY MOUNTAINS- 531 AM PDT SAT SEP 10 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE KERN COUNTY MOUNTAINS... THE THREAT OF DRY THUNDERSTORMS HAS DECREASED...THUS THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE FIRE WEATHER WATCH. $$ CAZ293-294-296-297-102030- /O.CON.KHNX.FW.W.0001.000000T0000Z-110911T0700Z/ MARIPOSA/MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON NATIONAL PARK- TULARE COUNTY MOUNTAINS- 531 AM PDT SAT SEP 10 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE SOUTHERN SIERRA NEVADA BELOW 5000 FEET... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * AFFECTED AREA...SIERRA NEVADA ZONES 293...294...296...AND 297 BELOW 5000 FEET. * TIMING...THUNDERSTORMS DEVELOPING OVER THE SIERRA NEVADA WILL DRIFT INTO THE LOWER ELEVATIONS TODAY THROUGH TONIGHT. THE STORMS ARE EXPECTED TO BE MAINLY DRY BELOW 5000 FEET. * OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE IN AND NEAR THUNDERSTORMS. * IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT NEAR AND BELOW 5000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
708 WWUS86 KHNX 101940 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1240 PM PDT SAT SEP 10 2011 ...DRY THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... .AN UPPER LEVEL LOW PRESSURE AREA WILL ANCHOR ITSELF OFF THE SOUTHERN CALIFORNIA COAST THIS WEEKEND AND PRODUCE AN ENVIRONMENT FAVORABLE FOR DRY THUNDERSTORMS OVER THE SOUTHERN SIERRA NEVADA NORTH OF KERN COUNTY THROUGH THIS EVENING. BY MIDDAY... THUNDERSTORMS WERE MOVING NORTH INTO THE SOUTHERN SIERRA NEVADA FROM SOUTHERN CALIFORNIA...WITH ONLY LIGHT RAINFALL AMOUNTS REPORTED. A PREVAILING EASTERLY FLOW ALOFT COULD CARRY THUNDERSTORMS OUT OF THE MOUNTAINS AND INTO THE LOWER FOOTHILLS. A DEEPER INFLUX OF MOISTURE LATER THIS WEEKEND WILL BRING A BETTER CHANCE OF WETTING RAIN FROM THUNDERSTORMS ON SUNDAY. CAZ293-294-296-297-110345- /O.CON.KHNX.FW.W.0001.000000T0000Z-110911T0700Z/ MARIPOSA/MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON NATIONAL PARK- TULARE COUNTY MOUNTAINS- 1240 PM PDT SAT SEP 10 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE SOUTHERN SIERRA NEVADA BELOW 5000 FEET... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * AFFECTED AREA...SIERRA NEVADA ZONES 293...294...296...AND 297 BELOW 5000 FEET. * TIMING...THUNDERSTORMS DEVELOPING OVER THE SIERRA NEVADA THIS AFTERNOON AND EVENING COULD DRIFT INTO THE LOWER ELEVATIONS. THE STORMS ARE EXPECTED TO BE MAINLY DRY BELOW 5000 FEET UNTIL AN INFLUX OF MID-LEVEL MOISTURE ARRIVES BEGINNING LATER TONIGHT. * OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE IN AND NEAR THUNDERSTORMS. * IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT NEAR AND BELOW 5000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SANGER WEATHER.GOV/HANFORD
846 WWUS86 KHNX 110347 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 847 PM PDT SAT SEP 10 2011 ...RED FLAG WARNING FOR THE SOUTHERN SIERRA NEVADA BELOW 5000 FEET HAS BEEN CANCELLED... CAZ293-294-296-297-110500- /O.CAN.KHNX.FW.W.0001.000000T0000Z-110911T0700Z/ MARIPOSA/MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON NATIONAL PARK- TULARE COUNTY MOUNTAINS- 847 PM PDT SAT SEP 10 2011 ...RED FLAG WARNING IS CANCELLED FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS IN THE SOUTHERN SIERRA NEVADA FOR FIRE WEATHER ZONES 293...294...296...AND 297 BELOW 5000 FEET... HUMIDITIES HAVE INCREASED IN THE FOOTHILLS AND HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA SINCE EARLIER TODAY AND WILL CONTINUE TO TREND GENERALLY HIGHER DURING THE REMAINDER OF THIS WEEKEND. THUNDERSTORMS THAT AFFECT THE REGION THROUGH SUNDAY NIGHT ARE MORE LIKELY TO BRING WETTING RAIN. $$ DURFEE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Sep 9, 4:41 AM PDT, 17 minutes earlier.
Area forecast discussion, Sep 9, 4:41 AM PDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 441 AM PDT FRI SEP 9 2011 .SYNOPSIS... A WEAK LOW PRESSURE SYSTEM WILL DRIFT ACROSS CENTRAL CALIFORNIA BRINGING A THREAT OF THUNDERSTORMS TO THE SIERRA NEVADA AND ADJACENT FOOTHILLS TODAY AND SPREADING INTO THE VALLEY AND DESERT AREAS BY LATER TONIGHT. THE LOW IS EXPECTED TO REMAIN OVER THE REGION THIS WEEKEND...CONTINUING THE THREAT OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST MONDAY. && .DISCUSSION... THE WEAK UPPER LOW OVER THE GREAT BASIN WILL COMBINE WITH A TRAILING SHORTWAVE IMPULSE DROPPING SOUTH NEAR THE CALIFORNIA COAST...CREATING A LINGERING LOW PRESSURE AREA OVER CENTRAL/SOUTHERN CALIFORNIA FOR THE NEXT SEVERAL DAYS. THIS WILL BRING SOME ISOLATED CONVECTION TO THE SIERRA AND FOOTHILLS TODAY...AND WITH LIMITED ACCOMPANYING MOISTURE DRY LIGHTNING WILL BE A THREAT. A RED FLAG WARNING IS THEREFORE NOW IN EFFECT FOR THE SIERRA BELOW 5000 FEET FOR THIS AFTERNOON. AS THE LOW DEVELOPS FARTHER SOUTH AND WEST...ADDITIONAL MOISTURE WILL BE DRAWN INTO THE REGION AND THUNDERSTORM CHANCES WILL SPREAD ACROSS THE VALLEY AND DESERT ZONES AS WELL. INCREASED PRECIPITATION WITH THESE STORMS TONIGHT SHOULD LOWER THE FIRE DANGER FROM DRY LIGHTNING. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE DISTRICT THROUGH THE WEEKEND AS THE UPPER LOW REMAINS OVER THE AREA. BY MONDAY THE LOW IS PROGGED TO BEGIN TO WEAKEN AND LIFT OUT OF THE REGION AHEAD OF ANOTHER TROUGH EXPECTED TO APPROACH THE WEST COAST BY FRIDAY. THIS WILL LIMIT CHANCES FOR CONVECTION TO MAINLY THE SIERRA ZONES MONDAY THROUGH THURSDAY. TEMPERATURES WILL UNDERGO A GENERAL COOLING TREND THROUGH SUNDAY DUE TO SOME SYNOPTIC COOLING AND INCREASED CLOUDS AND PRECIPITATION ACCOMPANYING THE ENCROACHING LOW...THEN LINGERING AT OR JUST SLIGHTLY ABOVE CLIMO INTO THE END OF NEXT WEEK. && .AVIATION... VFR ACROSS THE SAN JOAQUIN VALLEY THRU 12Z SAT. ACROSS THE SOUTHERN SIERRA NEVADA...TEHACHAPIS...AND KERN COUNTY DESERTS VFR THRU 18Z FRI...THEN ISOLATED TO SCATTERED SHOWERS AND TSTMS DEVELOPING AND CONTINUING THRU 12Z SAT. && .AIR QUALITY ISSUES... ON FRIDAY SEPTEMBER 9 2011... UNHEALTHY FOR SENSITIVE GROUPS IN KERN AND TULARE COUNTIES. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .HNX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 AM PDT SATURDAY BELOW 5000 FEET FOR THE CAZ093-094-096-097. && PUBLIC...JEB AVN/FW...DCH SYNOPSIS...WP WEATHER.GOV/HANFORD
Hazardous weather outlook, Sep 8, 2:25 PM PDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 225 PM PDT THU SEP 8 2011 CAZ089>092-095-098-099-092130- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 225 PM PDT THU SEP 8 2011 ...INCREASING THUNDERSTORM CHANCES THROUGH THIS WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE KERN COUNTY MOUNTAINS AND DESERTS. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL LOW PRESSURE AREA IS FORECAST TO GRADUALLY DEVELOP OVER CENTRAL CALIFORNIA BY THE END OF THE WEEK. THIS WILL BRING INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS...FIRST TO THE MOUNTAINS AND DESERTS FRIDAY...THEN ACROSS THE ENTIRE AREA SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ093-094-096-097-092130- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS- 225 PM PDT THU SEP 8 2011 ...FIRE WEATHER WATCH... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FOOTHILLS AND HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FROM LATE FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. FOR DETAILS REFER TO THE FIRE WEATHER MESSAGE ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HANFORD /SFORFWHNX OR WWUS86 KHNX/. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. WP/JA
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 12:47 PM PDT | Fire Weather Watch | HNX | 17 hr | |
| Sep 9, 2:29 PM PDT | Special Weather Statement | HNX | Mariposa | 46 min |
Nearby
Red Flag Warnings in California, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.